# SDR 97UAL900863

- Difficulty date: December 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N388UA
- Make and model: Boeing 737322
- Aircraft serial: 24663
- Engine: Ge CFM56*
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing
- Condition: Misinstalled
- Location: Nr 3 Mlg Wheel
- Component: Timken, BEA730000059
- Stage of operation: IN
- How discovered: O
- Nature of condition: W, D
- Precautionary procedure: K

## Discrepancy

ON ARRIVAL, FOUND THAT NR 3 MAIN TIRE ASSEMBLY WAS MISSING, BUT BRAKE ASSEMBLY AND ALL WHEEL RETAINING HARDWARE WAS IN PLACE.  THE INNER BEARING IS ON THE AXLE BUT DAMAGED AND MOST OF THE OUTER BEARING IS GONE.  *S/D*  WHEEL/TIRE ASSEMBLY DEPARTED AIRCRAFT ON TAKEOFF FROM SMF.  AIRCRAFT LANDED WITHOUT INCIDENT AT LAX.  INVESTIGATION REVEALED THAT INCORRECT BEARING INSTALLATION CAUSED FAILURE DUE TO A BUILD-UP OF ADVERSE TOLERANCES.  WHEEL/TIRE ASSEMBLY, BRAKE ASSEMBLY, AXLE SLEEVE AND AXLE NUT WERE REPLACED DUE TO DAMAGE.
